| Model Number |
SUTURE ANCHOR, CORKSCREW FT II |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994)
| Date of Event |
03/22/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
On 27-feb-2026, an fda medwatch notification was received via email.According to the report, two ar-1928sf-2 corkscrew ft anchors were implanted during a surgical procedure on (b)(6) 2024 to reattach the patient's hamstring.The wound initially healed; however, over the next 18 months, the patient continued to experience pain and developed a lump that was warm to the touch.Mri and additional testing identified a staphylococcus lugdunensis infection, which was subsequently treated with irrigation and debridement.The patient believes the infection has recurred.No further information was provided.Additional information received on 16-mar-2026: the initial surgery occurred on (b)(6) 2024.In addition to the two ar-1928sf-2 corkscrew ft anchors, the patient reported that additional ar-1928sf-2 corkscrew ft was also used.The patient stated that symptoms first began on (b)(6) 2025, presenting as increased pain during exercise, particularly with unilateral right-leg activities.The patient returned to the provider again on (b)(6) 2025 after developing an 8-week history of a palpable lump, painful swelling, and warmth over the repair site, along with increased discomfort while sitting.An mri performed on (b)(6) 2025 identified a mass/fluid collection at the repair site.On (b)(6) 2025, an ultrasound-guided needle aspiration of the area was performed, and subsequent cultures confirmed staphylococcus lugdunensis.The patient described the lump as fluctuating between 3¿8 cm, located along the outer margin of the repair site near the gluteal fold.The area was reported as very tender and warm, with significant pain when sitting.The patient denied fever or chills but noted that the use of substantial over-the-counter analgesics and meloxicam may have masked systemic symptoms.The wound remained externally healed with no associated drainage.Pain progressively increased over time, described as burning, searing, and pulling.Antibiotics were not prescribed until after the initial irrigation and debridement on (b)(6) 2025, at which time doxycycline 100 mg bid was ordered for 10 days.During the first i&d procedure, hardware was left in place.Following completion of antibiotics, the patient returned to the physician on (b)(6) 2025 reporting increased pain and concern for recurrent infection.Laboratory tests (crp and esr) were normal, and no additional imaging or antibiotics were provided.The patient subsequently sought a second opinion on (b)(6) 2026, where an in-office ultrasound prompted a new mri, completed on (b)(6) 2026, confirming osteomyelitis of the ischial tuberosity and a gluteal abscess.A second irrigation and debridement with hardware removal was performed on (b)(6) 2026.Cefazolin was administered intraoperatively.The patient was hospitalized from on (b)(6) 2026 for iv vancomycin and discharged on (b)(6) 2026 with doxycycline 100 mg bid for 8 weeks.The patient underwent postoperative visits on (b)(6) 2026.Additional follow-up appointments were scheduled with infectious disease on (b)(6) 2026 and orthopedics on (b)(6) 2026.The patient reported that pain significantly improved during antibiotic therapy but recurred within two weeks of completing the course.Current symptoms consist of renewed burning, tearing pain similar to prior episodes, contributing to the patient¿s belief that infection persists.The patient confirmed discussions with healthcare providers regarding these symptoms, including both the original surgeon and a second-opinion provider.Implant removal and revision were performed during the second i&d procedure on (b)(6) 2026.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), pictures, videos, event descriptions, and any additional field data, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is a combination of a foreign body reaction and/or a patient-specific biological response, inadequate care during the healing process, and other biological factors, such as compromised blood supply to the bone, infection, or underlying health conditions, that may impede proper healing.Directions for use (dfu-0087-eo revision 6) corkscrew®, pushlock®, and swivelock® suture anchors.C.Contraindications 1.Insufficient quantity or quality of bone.2.Blood supply limitations and previous infections, which may retard healing.3.Foreign body sensitivity.Where material sensitivity is suspected, appropriate tests should be made, and sensitivity ruled out prior to implantation.4.Bioabsorbable only: foreign body reactions.See adverse effects, allergic-type reactions.5.Any active infection or blood supply limitations.6.Conditions that tend to limit the patient's ability or willingness to restrict activities or follow directions during the healing period.D.Adverse effects 1.Infections, both deep and superficial.2.Foreign body reactions.3.Bioabsorbable only: allergic-type reactions to pla (poly lactic acid) materials (plla (poly-l-lactic acid), pldla (poly-l-d-lactic acid) have been reported.These reactions have sometimes necessitated the removal of the implant.Patient sensitivity to device materials must be considered prior to implantation.The complaint allegation was not confirmed.No evidence of that failure was received.